Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 13, 2022, 8:37 PM CST for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2022, 8:37 PM CST (02:37 UTC)
- Expired
- Dec 13, 2022, 9:30 PM CST
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 6:25 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
921
WFUS54 KJAN 140237
TORJAN
LAC067-083-123-140330-
/O.NEW.KJAN.TO.W.0112.221214T0237Z-221214T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
837 PM CST Tue Dec 13 2022
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Morehouse Parish in northeastern Louisiana...
North central Richland Parish in northeastern Louisiana...
Central West Carroll Parish in northeastern Louisiana...
* Until 930 PM CST.
* At 837 PM CST, a severe thunderstorm capable of producing a tornado
was located near Swartz, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Goodwill around 910 PM CST.
Other locations impacted by this tornadic thunderstorm include
Forest, Collinston, Mer Rouge, Pioneer and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3299 9151 3279 9134 3275 9134 3273 9137
3251 9190 3256 9193 3258 9192 3260 9193
3263 9192 3265 9192 3265 9191 3266 9191
3267 9193 3266 9194 3267 9195
TIME...MOT...LOC 0237Z 236DEG 45KT 3258 9194
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
864 follow-up statements
096
WWUS54 KJAN 140253
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
853 PM CST Tue Dec 13 2022
LAC083-140303-
/O.CAN.KJAN.TO.W.0112.000000T0000Z-221214T0330Z/
Richland LA-
853 PM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR NORTH CENTRAL RICHLAND PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.
LAT...LON 3299 9151 3279 9134 3275 9134 3273 9137
3263 9179 3264 9181 3269 9185
TIME...MOT...LOC 0253Z 236DEG 45KT 3269 9174
$$
LAC067-123-140330-
/O.CON.KJAN.TO.W.0112.000000T0000Z-221214T0330Z/
Morehouse LA-West Carroll LA-
853 PM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR CENTRAL
MOREHOUSE AND CENTRAL WEST CARROLL PARISHES...
At 853 PM CST, a severe thunderstorm capable of producing a tornado
was located 11 miles southeast of Bastrop, moving northeast at 50
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Goodwill around 905 PM CST.
Other locations impacted by this tornadic thunderstorm include
Pioneer and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3299 9151 3279 9134 3275 9134 3273 9137
3263 9179 3264 9181 3269 9185
TIME...MOT...LOC 0253Z 236DEG 45KT 3269 9174
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
86130
WWUS54 KJAN 140255
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
855 PM CST Tue Dec 13 2022
LAC067-123-140330-
/O.CON.KJAN.TO.W.0112.000000T0000Z-221214T0330Z/
Morehouse LA-West Carroll LA-
855 PM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR
NORTHEASTERN MOREHOUSE AND CENTRAL WEST CARROLL PARISHES...
At 855 PM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Goodwill, or 12 miles southeast of
Bastrop, moving northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Goodwill around 905 PM CST.
Other locations impacted by this tornadic thunderstorm include
Pioneer and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3299 9151 3279 9134 3275 9134 3273 9137
3263 9178 3265 9180 3270 9183
TIME...MOT...LOC 0255Z 236DEG 45KT 3270 9171
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
86682
WWUS54 KJAN 140302
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
902 PM CST Tue Dec 13 2022
LAC067-123-140330-
/O.CON.KJAN.TO.W.0112.000000T0000Z-221214T0330Z/
Morehouse LA-West Carroll LA-
902 PM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR
NORTHEASTERN MOREHOUSE AND CENTRAL WEST CARROLL PARISHES...
At 902 PM CST, a severe thunderstorm capable of producing a tornado
was located near Goodwill, or 17 miles east of Bastrop, moving
northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Goodwill around 905 PM CST.
Other locations impacted by this tornadic thunderstorm include
Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3276 9134 3270 9171 3276 9172 3299 9151
3279 9134
TIME...MOT...LOC 0302Z 236DEG 45KT 3275 9162
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
86122
WWUS54 KJAN 140317
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
917 PM CST Tue Dec 13 2022
LAC067-140327-
/O.CAN.KJAN.TO.W.0112.000000T0000Z-221214T0330Z/
Morehouse LA-
917 PM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR NORTHEASTERN MOREHOUSE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.
LAT...LON 3288 9155 3288 9151 3289 9150 3290 9150
3293 9148 3294 9148 3295 9147 3283 9137
3282 9137 3281 9153 3286 9155
TIME...MOT...LOC 0317Z 236DEG 45KT 3286 9143
$$
LAC123-140330-
/O.CON.KJAN.TO.W.0112.000000T0000Z-221214T0330Z/
West Carroll LA-
917 PM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR CENTRAL
WEST CARROLL PARISH...
At 917 PM CST, a severe thunderstorm capable of producing a tornado
was located over Oak Grove, or 14 miles west of Lake Providence,
moving northeast at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central West Carroll Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3288 9155 3288 9151 3289 9150 3290 9150
3293 9148 3294 9148 3295 9147 3283 9137
3282 9137 3281 9153 3286 9155
TIME...MOT...LOC 0317Z 236DEG 45KT 3286 9143
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
86What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 13, 7:40 PM CST, 57 minutes earlier.
Area forecast discussion, Dec 13, 7:40 PM CST, 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
740 PM CST Tue Dec 13 2022
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE...
Issued at 715 PM CST Tue Dec 13 2022
No major forecast updates were made. Models continue to be
consistent on previously forecasted timeline for showers and
storms. Storms will move into the nw of our forecast area and
move towards the se ahead of the approaching cold front. As storms
move through the area there are possibilities for some to become
severe and could be capable of producing tornadoes(some strong),
golfball sized hail and damaging wind gusts of up to 70mph.
Showers and storms are expected to be slow moving through the area
as they will not clear the forecast area until late Wednesday
afternoon/early evening. As storms will be slow moving, rainfall
accumulations of 2 inches to 4 inches will be possible with
locally higher amounts. For this reason, there will be threats for
flash flooding across the forecast area into Wednesday. A tornado
watch is currently in effect for western portions of the forecast
area and additional watches will be possible overnight into
Wednesday. /KP/
&&
.DISCUSSION...
Issued at 315 PM CST Tue Dec 13 2022
Tonight and Wednesday: Mid afternoon satellite imagery/RAP analysis
showed a large closed low spinning over Nebraska. Beneath the low
was a <1000mb surface low that had a cold front across eastern
Oklahoma into east Texas. Regional radars already showed a band of
storms developing along and ahead of the cold front that will move
into our CWA this evening and not clear our CWA until late Wednesday
afternoon. Overall, not much has changed with the thinking
concerning the potential for severe weather and flash flooding
across our CWA through Wednesday as mentioned in our previous
forecast discussion:
Severe: An "Enhanced" Risk (3/5) for severe weather is currently
along and south of a line from Bastrop, Louisiana to De Kalb
Mississippi, while a "Slight" Risk (2/5) north of the same line. The
potential for tornadoes; a few of which could be strong, hail
quarter to golf ball size, and damaging winds to 70 mph will be
likely with the strongest storms. This severe weather threat is
expected to be a LONG event and continue until the cold front passes
through the area.
Flash flooding: Flash flooding will also be likely for many areas
tonight through Wednesday. Heavy rainfall of two to four inches with
locally high amounts in a short amount of time are likely,
especially along and east of the Natchez Trace. "Elevated (2/4)"
threat for flash flooding has been outlooked in the HWO for much of
our Mississippi CWA. A "Limited (1/4)" has been outlooked for the
area generally along and west of the Mississippi river where flash
flooding will be possible.
Gradient Winds: Ahead of the cold front and associated storms
tonight, a tightening pressure gradient and a strong upper jet will
increase southerly surface winds to 20-25 mph and gusts up to 40 mph
generally along the Highway 82 corridor. A "Limited (1/3)" for winds
has been outlooked for areas north of the I-20 corridor as this may
affect high profile vehicles and cause weak trees and tree limbs to
break and fall.
Although the gusty gradient winds will diminish by morning the
severe storm and flooding threat will continue until the cold front
clears the CWA by Wednesday evening. /22/
Wednesday night through Monday night...A few showers will continue
to be possible in the east Wednesday evening, but will move east out
of the area by mid/late evening. Drier/colder air will build in
across the area on Thursday, with highs ranging from the low 50s in
the north to around 60 in the south. Broad upper troughing will
continue to prevail across the region on Friday with morning lows
falling into the 30s and highs ranging from the upper 40s to upper
50s. A short wave will drive another cold front across the area on
Saturday and this will mainly be a reinforcing shot of cold air. The
GFS does indicate the potential for a little light rain with this
boundary, but the ECMWF is mainly dry. Will lean with the drier
solutions through the weekend. Saturday night looks to be the
coldest night through the extended, with overnight lows ranging from
the upper 20s to low 30s.
Surface high pressure will move across the area on Sunday and as the
high shifts east the surface flow will become more southeasterly
Sunday night. A short wave will approach the area late Sunday night
and move across the area on Monday. Currently temperatures look like
they will remain warm enough for all rain Monday and Monday night,
with highs in the 50s and lows in the mid/upper 30s./15/
&&
.AVIATION...
(00Z TAFS)
Issued at 537 PM CST Tue Dec 13 2022
Increasing cloudiness ahead of showers and storms has resulted in
lowered ceilings to MVFR/IFR across much of the area. Overnight,
showers and thunderstorms will increase in coverage from west to
east as ceilings continue to lower with MVFR/IFR common.
Southerly to southeasterly winds will increase overnight for
northern sites with gusts as high as 35kt possible. For HBG/PIB,
prior to rain after 09Z, fog could result in reduction in
visibility to MVFR/IFR. Flight categories will begin to improve at
GLH by the end of the TAF period. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 63 71 41 57 / 100 90 40 0
Meridian 61 71 43 59 / 80 90 90 0
Vicksburg 60 68 41 58 / 100 90 20 0
Hattiesburg 65 76 45 62 / 70 100 90 0
Natchez 61 69 41 58 / 100 90 20 0
Greenville 58 63 40 54 / 100 70 10 0
Greenwood 62 67 40 54 / 90 100 30 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Wednesday afternoon for MSZ025>033-035>039-
042>066-072>074.
LA...None.
AR...None.
&&
22/15/LP/KPHazardous weather outlook, Dec 13, 2:43 PM CST, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 243 PM CST Tue Dec 13 2022 ARZ074-075-MSZ018-019-025-034-035-142045- Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys- 243 PM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Wednesday FLOODING THREAT...Limited TIMING...Tonight through Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight through Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Wednesday, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. MSZ026>033-036>039-142045- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee- 243 PM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Wednesday FLOODING THREAT...Elevated TIMING...Tonight through Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight through Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Wednesday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. LAZ007>009-MSZ040-041-142045- Morehouse-West Carroll-East Carroll-Issaquena-Sharkey- 243 PM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Wednesday FLOODING THREAT...Limited TIMING...Tonight through Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight through Wednesday, severe thunderstorms are likely and tornadoes; including a few strong tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through wednesday, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. LAZ015-016-023>026-MSZ058-074-142045- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Clarke- Forrest- 243 PM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of northeast Louisiana, east central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Wednesday FLOODING THREAT...Limited TIMING...Tonight through Wednesday Tonight through Wednesday, severe thunderstorms are likely and tornadoes; including a few strong tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through wednesday, several inches of rain in a short amount of time will make localized flash flooding possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. MSZ042>045-142045- Yazoo-Madison MS-Leake-Neshoba- 243 PM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Wednesday FLOODING THREAT...Elevated TIMING...Tonight through Wednesday NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight through Wednesday, severe thunderstorms are likely and tornadoes; including a few strong tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Wednesday, two to four inches of rain with locally higher amounts will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. MSZ046>057-059>066-072-073-142045- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- 243 PM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Wednesday FLOODING THREAT...Elevated TIMING...Tonight through Wednesday Tonight through Wednesday, severe thunderstorms are likely and tornadoes; including a few strong tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Wednesday, two to four inches of rain with locally higher amounts will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:21 PM CST | Severe Thunderstorm Warning | JAN | West Carroll | 54 min |
| Dec 13, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 55 min |
| Dec 13, 9:16 PM CST | Tornado Warning | JAN | East Carroll, West Carroll | 28 min |
| Dec 13, 9:28 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 47 min |
| Dec 13, 9:52 PM CST | Flash Flood Warning | JAN | Morehouse, West Carroll | 3 hr |
| Dec 13, 9:56 PM CST | Tornado Warning | JAN | Franklin, Madison, Tensas | 64 min |
| Dec 13, 10:42 PM CST | Tornado Warning | JAN | East Carroll, Madison | 63 min |
| Dec 13, 11:02 PM CST | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 43 min |
| Dec 13, 11:51 PM CST | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison | 54 min |
| Dec 13, 11:54 PM CST | Tornado Warning | JAN | East Carroll, Madison | 66 min |
| Dec 13, 11:57 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 48 min |
| Dec 14, 12:16 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 44 min |
| Dec 14, 12:54 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 51 min |
| Dec 14, 12:55 AM CST | Flash Flood Warning | JAN | East Carroll, Madison | 3 hr |
| Dec 14, 12:56 AM CST | Tornado Warning | JAN | Catahoula, Concordia | 37 min |
| Dec 14, 1:11 AM CST | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 49 min |
| Dec 14, 1:27 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 3 hr |
| Dec 14, 1:31 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 44 min |
| Dec 14, 1:50 AM CST | Tornado Warning | JAN | Concordia | 55 min |
| Dec 14, 1:56 AM CST | Severe Thunderstorm Warning | JAN | Tensas | 49 min |
| Dec 14, 2:01 AM CST | Flash Flood Warning | JAN | Tensas | 3 hr |
| Dec 14, 2:36 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 54 min |
| Dec 14, 3:05 AM CST | Flash Flood Warning | JAN | Concordia | 3 hr |
| Dec 14, 10:37 AM CST | Flash Flood Warning | JAN | Concordia | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.